MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH CENTRIMAG 2ND GENERATION PRIMARY CONSOLE; Control, pump speed, cardiopulmonary bypass

THORATEC SWITZERLAND GMBH CENTRIMAG 2ND GENERATION PRIMARY CONSOLE; Control, pump speed, cardiopulmonary bypass
Model Number 201-90411
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section g4: there was no patient involved in this event.The pma # provided is associated with the device¿s most recent approval.Manufacturer's investigation conclusion: the reported event of the centrimag console not passing functional checkout was confirmed via evaluation.The centrimag 2nd generation primary console (serial number (b)(6) was inspected at the service depot.During functional testing, the console did not withstand surge testing of up to 2.0 kilovolts (kv).The unit will be held by the service depot until parts become available for rework.The root cause for the reported event was determined to be due to the ac/ dc power supply.A corrective action was initiated for this issue, and this centrimag console was manufactured prior to the implementation of this corrective action.The device history records were reviewed for the centrimag 2nd generation console (serial #: (b)(6) and the console was found to pass all manufacturing and qa specifications.The current revision of the instructions for use (ifu) can be found on the eifu page of the abbott website.The 2nd generation centrimag system operating manual (rev.E) section 4 entitled "warnings & precautions" warns "one additional 2nd generation centrimag primary console, motor and flow probe are required as backup system in the immediate vicinity of each patient whenever the centrimag or pedivas blood pump is used.The backup console must be connected to the backup motor and to the backup flow probe, have a battery charge sufficient for at least one hour of operation, be connected to ac power (except during transport) and be immediately available should the main console, motor or flow probe experience a malfunction." the 2nd generation centrimag system operating manual, section 10 entitled "emergency and troubleshooting", states that "the recommended practice whenever there is a 2nd generation centrimag primary console or motor malfunction is to replace the console and motor as a set.Remove the blood pump from the malfunctioning motor and console and place the blood pump in the backup motor and console to continue patient support.Do not exchange individual motors or individual consoles during patient support." the 2nd generation centrimag system operating manual, section 12.4 ¿ "appendix iv ¿ electromagnetic immunity¿, covers the electromagnetic immunity tests, test levels, compliance levels, and electromagnetic environment guidance.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that during functional testing the console did not meet iec 61000-4-5 standards for surge testing.

Brand Name
CENTRIMAG 2ND GENERATION PRIMARY CONSOLE
Common Device Name
Control, pump speed, cardiopulmonary bypass
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24258103
Report Number3003306248-2026-00118
Device Sequence Number7893970
Product Code DWA
UDI-Device Identifier07640135140702
UDI-Public(01)07640135140702(11)240506
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K131179
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 02/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number201-90411
Device Catalogue Number201-90411
Device Lot Number10329487
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2025
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2026
Initial Report FDA Received Date02/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FA-Q224-HF-2
Patient Sequence Number1
Patient SexUnknown